Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2014  |  Volume : 46  |  Issue : 3  |  Page : 343--344

Acute hepatic injury with atorvastatin: An unusual occurrence

Pinki Vishwakarma1, Rajiv Nehra2, Alok Kumar3 
1 Department of Pharmacology, LLRM Medical College, Meerut, Uttar Pradesh, India
2 Department of Biochemistry, LLRM Medical College, Meerut, Uttar Pradesh, India
3 Forensic Medicine and Toxicology, RIMS and R, Saifai, Etawah, Uttar Pradesh, India

Correspondence Address:
Pinki Vishwakarma
Department of Pharmacology, LLRM Medical College, Meerut, Uttar Pradesh
India

Atorvastatin, a commonly used and well-tolerated hypolipidemic drug, belongs to the class of statins or hydroxymethylglutaryl-coenzyme A reductase inhibitors. Use of atorvastatin may be associated with minor asymptomatic elevations in serum aminotransferases, but clinically significant hepatotoxicity is usually infrequent. Here we present a case of self-limiting clinically apparent acute hepatic injury attributable to atorvastatin occurring at recommended daily dose of 20 mg once a day. This case was postulated to be an unusual idiosyncratic reaction of the drug.


How to cite this article:
Vishwakarma P, Nehra R, Kumar A. Acute hepatic injury with atorvastatin: An unusual occurrence.Indian J Pharmacol 2014;46:343-344


How to cite this URL:
Vishwakarma P, Nehra R, Kumar A. Acute hepatic injury with atorvastatin: An unusual occurrence. Indian J Pharmacol [serial online] 2014 [cited 2021 Sep 25 ];46:343-344
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2014;volume=46;issue=3;spage=343;epage=344;aulast=Vishwakarma;type=0